MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56553
Medical Device Problem Codes Break (1069); Material Perforation (2205)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unknown procedure, another manufacturer¿s 0.014-inch hydrophilic straight wire guide penetrated a cxi support catheter.As the wire was inserted from the catheter tip, it penetrated the wire approximately 4.5mm from the tip, at the beginning of the angled portion.The wire guide tip was altered by the physician prior to use and an inserter was not used.Resistance was not encountered upon advancement of the wire or catheter.The procedure was completed using another manufacturer¿s support catheter.The cxi package was not damaged.There were no adverse effects to the patient.
 
Additional Manufacturer Narrative
E1: customer name and address = phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unknown procedure, another manufacturer¿s 0.014-inch hydrophilic straight wire guide penetrated a cxi support catheter.As the wire was inserted from the catheter tip, it penetrated the wire approximately 4.5mm from the tip, at the beginning of the angled portion.The wire guide tip was altered by the physician prior to use and an inserter was not used.Resistance was not encountered upon advancement of the wire or catheter.The procedure was completed using another manufacturer¿s support catheter.The cxi package was not damaged.There were no adverse effects to the patient.Corrected information: d4, h6 (annex a) investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection and dimensional verification of the complaint device was also conducted.The complaint device was returned to cook for investigation.The distal tip of the catheter was partially separated, approximately 3.5-millimeters from the distal tip.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final lot.Three relevant non-conformances were noted on ninety-four devices from sub-assembly lots; however, all affected product was scrapped.A review of complaint history found no additional relevant complaints for this lot number.The product ifu states ¿upon removal from package, inspect the product to ensure no damage has occurred¿.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although three relevant non-conformances were noted on sub-assembly lots, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.No manufacturing or design deficiencies were identified.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19273738
Report Number1820334-2024-00645
Device Sequence Number17884361
Product Code KRA
UDI-Device Identifier00827002565531
UDI-Public(01)00827002565531(17)260530(10)15464951
Combination Product (Y/N)N
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Model NumberG56553
Device Catalogue NumberCXI-2.6-18-150-ANG
Device Lot Number15464951
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT/COMMAND 0.014 INCH WIRE.
Patient SexUnknown